MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214120
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate, via complaint submission tool, during a shoulder bankhardt labrum repair, the surgeon inserted one 8.5x75 yellow cannula 214120 into the shoulder and one of the rubber dams collapsed into the cannula body.It was reported the surgeon removed the cannula and inserted another one.The surgeon reportedly removed all fragments with ease and did not require additional surgical intervention.No patient harm, consequences, or surgical delay were reported.The surgeon commented to the affiliate that this was the second or third 8.5x75 yellow cannula to do this within a couple weeks.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Lot #: the lot number was documented as unknown in the initial report and has been updated as (b)(4).Therefore udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> the device was received and inspected.Upon visual inspection of the device it is observed that the first silicone dam is detached and is missing from its location.This dam was not returned to customer quality unit.The complaint is confirmed.The possible root cause for the reported failure could be attributed to excess force being applied to pass instruments through the cannula which would cause the silicone dam to detach.This failure can be attributed to user technique.A manufacturing record evaluation was performed for the finished device [1906058] number, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device [1906058] number, and no non-conformances related to the reported complaint condition were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, multiples attempts for product return were made with no response, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device [(b)(4)] number, and no non-conformances related to the reported complaint condition were identified.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9459298
Report Number1221934-2019-59939
Device Sequence Number3077503
Product Code GEA
UDI-Device Identifier10886705003617
UDI-Public10886705003617
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number214120
Device Catalogue Number214120
Device Lot Number1906058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/28/2019
01/17/2020
01/28/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/30/2019
01/17/2020
01/28/2020
Patient Sequence Number1